Alert archive / North Carolina / Wind Advisories in 2014

Wind Advisory 4, NWS Newport/Morehead City, NC

January 25, 2014

NWS Newport/Morehead City, NC issued this wind advisory at Jan 25, 2014, 4:57 AM EST. It took effect at Jan 25, 2014, 10:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 4:57 AM EST (09:57 UTC)
In effect from
Jan 25, 2014, 10:00 AM EST
Expired
Jan 26, 2014, 1:19 AM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WWUS72 KMHX 250957
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 AM EST SAT JAN 25 2014

...STRONG SOUTHWEST WINDS DEVELOP LATE THIS MORNING THROUGH
TONIGHT...

.GRADIENTS TIGHTEN THIS MORNING AS A STRONG FRONTAL SYSTEM
APPROACHES FROM THE NORTHWEST. SOUTHWEST WINDS ARE EXPECTED TO
QUICKLY INCREASE TO BY MID DAY AND CONTINUE THROUGH TONIGHT...
SHIFTING TO WEST THIS EVENING AFTER THE FRONT PUSHES ACROSS THE
AREA. WINDS WILL DIMINISH LATE TONIGHT AND SUNDAY AS HIGH PRESSURE
BUILDS INTO THE AREA.

NCZ095-103-104-252200-
/O.NEW.KMHX.WI.Y.0004.140125T1500Z-140126T1100Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
457 AM EST SAT JAN 25 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
6 AM EST SUNDAY.

* AFFECTED AREA...OUTER BANKS DARE...OUTER BANKS HYDE AND DOWN
  EAST CARTERET COUNTY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH...BECOMING WEST TONIGHT.

* TIMING...LATE THIS MORNING THROUGH TONIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
3 follow-up statements
665 
WWUS72 KMHX 252050
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 PM EST SAT JAN 25 2014

...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...

.STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT... SHIFTING
TO WEST LATE AFTER THE COLD FRONT PUSHES ACROSS THE AREA. WINDS
WILL DIMINISH LATE TONIGHT AND SUNDAY AS HIGH PRESSURE BUILDS INTO
THE AREA.

NCZ095-103-104-261100-
/O.CON.KMHX.WI.Y.0004.000000T0000Z-140126T1100Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
350 PM EST SAT JAN 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

* AFFECTED AREA...OUTER BANKS DARE...OUTER BANKS HYDE AND DOWN 
  EAST CARTERET COUNTY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... 
  BECOMING WEST LATE TONIGHT.

* TIMING...THROUGH TONIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
334 
WWUS72 KMHX 260318
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1018 PM EST SAT JAN 25 2014

...STRONG WESTERLY WINDS WILL CONTINUE OVERNIGHT...

.STRONG WESTERLY WINDS WILL CONTINUE OVERNIGHT...AS AN COLD FRONT
PUSHES ACROSS THE AREA. WINDS WILL DIMINISH LATE TONIGHT AND
SUNDAY AS HIGH PRESSURE BUILDS INTO THE AREA.

NCZ095-260430-
/O.CAN.KMHX.WI.Y.0004.000000T0000Z-140126T1100Z/
CARTERET-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT
1018 PM EST SAT JAN 25 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

WINDS HAVE DIMINISHED TO 15 TO 20 MPH WITH GUSTS TO 30 MPH.

$$

NCZ103-104-261100-
/O.CON.KMHX.WI.Y.0004.000000T0000Z-140126T1100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1018 PM EST SAT JAN 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

* AFFECTED AREA...OUTER BANKS DARE...OUTER BANKS HYDE AND DOWN 
  EAST CARTERET COUNTY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...OVERNIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
934 
WWUS72 KMHX 260619
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
119 AM EST SUN JAN 26 2014

...WESTERLY WINDS BEGINNING TO DIMINISH OVERNIGHT...

.WESTERLY WINDS ARE BEGINNING TO DIMINISH TO 20 TO 30 MPH LATE
TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. WINDS WILL SHIFT
TO NORTHWEST AND FURTHER DIMINISH ON SUNDAY AS HIGH PRESSURE
BRIEFLY BUILDS OVER THE REGION. 

NCZ103-104-260730-
/O.CAN.KMHX.WI.Y.0004.000000T0000Z-140126T1100Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
119 AM EST SUN JAN 26 2014

...THE WIND ADVISORY FOR THE OUTER BANKS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY FOR THE OUTER BANKS.

WESTERLY WINDS HAVE DIMINISHED TO 20 TO 30 MPH LATE TONIGHT AS A
COLD FRONT BEGINS TO PUSH THROUGH THE AREA. WINDS WILL SHIFT TO
NORTHWEST BY DAYBREAK AND FURTHER DIMINISH TO 10 TO 20 MPH AS THE
FRONT MOVES EAST OF THE REGION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 25, 4:27 AM EST, 30 minutes earlier.

Area forecast discussion, Jan 25, 4:27 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 AM EST SAT JAN 25 2014

.SYNOPSIS...
A DRY COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE THROUGH
TONIGHT. HIGH PRESSURE BRIEFLY BUILDS IN SUNDAY. YET ANOTHER COLD
FRONT WILL PUSH THROUGH MONDAY WITH LOW PRESSURE DEVELOPING
OFFSHORE TUESDAY INTO WEDNESDAY. HIGH PRESSURE RETURNS OVER THE
AREA ON THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 4 AM SATURDAY...A LONGWAVE UPPER TROUGH PERSISTS ACROSS
EASTERN NORTH AMERICA WITH ANOTHER STRONG NORTHERN JET DIVING
SOUTH OUT OF THE CANADIAN PLAINS...WHICH WILL PUSH A ROBUST
SHORTWAVE TROUGH THE AREA TONIGHT. SFC HIGH PRES REMAINS CENTERED
OVER THE SOUTHERN COASTAL SECTIONS THIS MORNING BUT WILL CONTINUE
TO BE PUSHED SOUTH TODAY AS ANOTHER STRONG COLD FRONT APPROACHES
FROM THE NW.

WINDS HAVE SHIFTED TO SW AND WILL RAPIDLY INCREASE LATER THIS
MORNING AS GRADIENTS TIGHTEN AND LOW LEVEL MIXING RAMPS UP. WINDS
EXPECTED AROUND 15-25 MPH WITH GUSTS UP TO 35 MPH INLAND AND 25-35
MPH WITH GUSTS UP TO 45 MPH ALONG THE COAST FROM LATE THIS MORNING
THROUGH MUCH OF TONIGHT. THE STRONG WINDS WILL PRODUCE DANGEROUS
FIRE WEATHER CONDITIONS INLAND WHERE HUMIDITY VALUES WILL BE LOWER
(SEE FIRE WEATHER SECTION BELOW)...AND WILL APPROACH WIND ADVISORY
CRITERIA ALONG THE OUTER BANKS AND PARTS OF DOWNEAST CARTERET
COUNTY...AND HAVE ISSUED A WIND ADVISORY FOR CARTERET AND OBX DARE
AND HYDE COUNTIES. THE STRONG WINDS WILL ALSO PRODUCE INCREASED
WATERS LEVELS ON THE ORDER OF 1 TO 2 FT ALONG SOUNDSIDE OBX THIS
AFTERNOON...GENERALLY FROM RODANTHE NORTH DURING THE DAY TODAY AS
WINDS WILL BE FROM THE SOUTHWEST.

ASIDE FROM THE STRONG WINDS...THE APPROACHING SHORTWAVE AND FRONT
IS ONLY EXPECTED TO PRODUCE MAINLY MID AND HIGH CLOUDS DURING THE
AFTERNOON AND NO PRECIPITATION AS IT WILL BE VERY DRY BELOW 10K FT.
TEMPS REMAIN IN THE TEENS INLAND TO 20S ALONG THE IMMEDIATE COAST
EARLY THIS MORNING WITH WIND CHILL VALUES AROUND 8-15 DEGREES. SW
FLOW WILL BRING DESCENT WAA WITH LOW LEVEL THICKNESSES INCREASING
TO 1300-1320M...WHICH WILL BRING HIGHS TODAY IN THE 40S.

&&

.SHORT TERM /TONIGHT/...
AS OF 4 AM SATURDAY...STRONG SW WINDS TO START THE EVENING WILL
GRADUALLY SHIFT TO W LATE EVENING AND AFTER MIDNIGHT AS THE UPPER
TROUGH AND SFC COLD FRONT PUSHES ACROSS THE REGION. CONTINUE THE
WIND ADVISORY THROUGH THE OVERNIGHT PERIOD. MINOR COASTAL FLOODING
OF 1-2 FT WILL SHIFT MAINLY TO HATTERAS VILLAGE TO RODANTHE
OVERNIGHT AS THE WINDS SHIFT TO W. WINDS BEGIN TO DIMINISH LATE
TONIGHT AS HIGH PRES BUILDS IN FROM THE W.

MID AND HIGH CLOUDS ACROSS THE AREA IN THE EVENING WILL QUICKLY
PUSH OFFSHORE BRINGING MAINLY CLEAR SKIES AFTER MIDNIGHT. CAA
BRINGS FALLING TEMPS AND EXPECT LOWS IN THE MID 20S INLAND TO
AROUND 30 ALONG THE COAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 315 AM SATURDAY...BELOW TO WELL BELOW NORMAL TEMPERATURES ARE
EXPECTED TO CONTINUE ACROSS EASTERN NC THROUGH THE PERIOD AS A
HIGHLY AMPLIFIED UPPER TROUGH PERSISTS ACROSS THE EASTERN US.
ANOTHER DRY COLD FRONT WILL MOVE THROUGH THE AREA LATE MONDAY
REINFORCING THE COLD AIR BUT WILL HAVE LIMITED MOISTURE AND LITTLE
TO NO PRECIPITATION ASSOCIATED WITH IT. AHEAD OF MONDAYS FRONT
MODERATE SOUTHWESTERLY FLOW WILL HELP TO BOOST TEMPERATURES WELL
INTO THE 50S AND THIS WILL LIKELY BE THE WARMEST DAY OF THE UPCOMING
WEEK. ANOTHER BLAST OF ARCTIC AIR WILL BEGIN TO OVERSPREAD EASTERN
NC MON NIGHT CONTINUING THROUGH WEDNESDAY WITH TEMPERATURES WELL
BELOW NORMAL EXPECTED. THE MAIN CONCERN DURING THIS PERIOD OF VERY
COLD WEATHER CENTERS ON THE EXPECTED DEVELOPMENT OF A FRONTAL WAVE
OVER THE WESTERN ATLANTIC IN THE TUESDAY/WEDNESDAY TIME FRAME.
ALTHOUGH THERE HAS BEEN BETTER RUN TO RUN CONSISTENCY WITH THE
MODELS (ESPECIALLY THE GFS) THERE STILL REMAIN SIGNIFICANT
DIFFERENCES AMONG THE MODELS WITH THE GFS/UKMET FURTHER OFFSHORE AND
THUS DRY AND THE CMC/ECMWF FURTHER WEST WITH A POTENTIAL FOR A
SIGNIFICANT SNOWFALL ACROSS EASTERN NC TUESDAY NIGHT INTO WEDNESDAY.
SINCE THE ECMWF ENSEMBLE MEANS HAVE BEEN THE MOST CONSISTENT WITH
THIS SYSTEM OVER THE PAST SEVERAL DAYS THE FORECAST WILL BE SIDING
WITH THE MORE WESTWARD SOLUTIONS AND WILL CONTINUE TO FORECAST A
CHANCE OF SNOW, HOWEVER, THERE STILL REMAINS UNCERTAINTY SO
RESIDENTS ARE ADVISED TO CONTINUE TO MONITOR THE FORECAST CLOSELY
OVER THE NEXT COUPLE OF DAYS.

HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA WITH CLEARING
THURSDAY THROUGH THE END OF THE WEEK. OVERNIGHT LOWS WILL REMAIN
VERY COLD THROUGH FRIDAY WITH SOMEWHAT WARMER BUT STILL BELOW NORMAL
TEMPERATURES IN THE UPPER 40S EXPECTED FRIDAY WITH A WESTERLY LOW
LEVEL FLOW.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 06Z SATURDAY/...
AS OF 115 AM SAT...PRED VFR CONDITIONS WILL CONTINUE THROUGH THE
TAF PERIOD. ANOTHER STRONG COLD FRONT WILL APPROACH RTES TODAY
WITH STRONG SW WINDS QUICKLY RAMPING UP AFTER SUNRISE BRINGING
SUSTAINED WINDS AROUND 15-20 KT AND GUSTS 25-30 KT FROM MID
MORNING THROUGH THIS EVENING...BUT STRONGEST THROUGH THE
AFTERNOON. THIS WILL LIKELY BRING CROSSWIND IMPACT TO EWN RUNWAY
14R/32L. MID AND HIGH CLOUDS WILL MOVE ACROSS RTES THIS AFTERNOON
AHEAD OF A STRONG MID LEVEL SHORTWAVE PIVOTING ACROSS THE REGION
BUT CIGS EXPECTED TO REMAIN AOA 10K FT. COULD SEE A BRIEF PERIOD
OF CIGS TO AROUND 6K FT THIS EVENING JUST AHEAD OF THE FRONT. NO
PRECIP IS EXPECTED WITH THE SUB-CLOUD LAYER REMAINING VERY DRY.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 AM SATURDAY...EXPECT THAT VFR CONDITIONS WILL PREVAIL THRU
MUCH OF THE EXTENDED FORECAST PERIOD. ANOTHER DRY COLD FRONTS WILL
MOVE THRU THE AREA LATE MONDAY. CLOUDS WILL INCREASE AHEAD OF THE
FRONT BUT EXPECT CIGS TO REMAIN ABOVE 3K FT WITH LITTLE IF ANY
PRECIPITATION. LOW CLOUDS WILL OVERSPREAD THE AREA AS ONSHORE FLOW
INCREASES AHEAD OF LOW PRESSURE DEVELOPING OFF THE SE COAST TUESDAY
WITH SUB-VFR CONDITIONS POSSIBLE LATE IN THE DAY AND ESPECIALLY
TUESDAY NIGHT INTO WEDNESDAY WHEN WINTRY PRECIPITATION WILL BE
POSSIBLE AT THE TAF SITES.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 4 AM SATURDAY...SFC HIGH PRES CENTERED OVER THE SOUTHERN
COASTAL WATERS EARLY THIS MORNING. WINDS CONTINUE TO SHIFT TO SW
AS HIGH PRES IS SHUNTED SWD AND ARE INCREASING TO 10-15 KT MOST
WATERS. SEAS REMAIN AROUND 2-4 FT. WINDS AND SEAS WILL RAPIDLY
INCREASE THIS MORNING AS GRADIENTS TIGHTEN AHEAD OF ANOTHER STRONG
BUT DRY ARCTIC FRONT THAT IS APPROACHING FROM NW AND ARE
EXPECTED TO REACH GALE FORCE AROUND MID DAY. CONTINUE THE GALE
WARNING FROM LATE THIS MORNING THROUGH TONIGHT FOR ALL WATERS WITH
WINDS 25 TO 35 KT EXPECTED. COULD BE MARGINAL FOR THE ALBEMARLE
SOUND WITH SW FLOW OVER COLDER WATERS BUT STILL LIKELY TO SEE FREQ
GUSTS TO 35 KT ON EASTERN PORTIONS. THE FRONT WILL PUSH ACROSS THE
WATERS THIS EVENING WITH WINDS SHIFTING TO W AND BEGINNING TO
DIMINISH LATE TONIGHT. NWPS AND WW3 IN DECENT AGREEMENT BUILDING
SEAS TO 8-12 FT OUTER PORTIONS BY THIS EVENING. SEAS PEAK AROUND
MIDNIGHT...THEN GRADUALLY SUBSIDE LATE TONIGHT WITH STRONG
OFFSHORE FLOW CONTINUING.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 AM SATURDAY...MARINERS CAN EXPECT UNSETTLED CONDITIONS ON
THE WATERS THROUGH MOST OF THE PERIOD WITH SMALL CRAFT ADVISORY
CONDITIONS EXPECTED SUNDAY MORNING AND AGAIN MONDAY NIGHT THROUGH
WEDNESDAY. WINDS WILL BEGIN TO DIMINISH SUNDAY AFTERNOON AS HIGH
PRESSURE BRIEFLY BUILDS OVER THE WATERS WITH NW FLOW 20-25 KT
BRIEFLY BECOMING WESTERLY AROUND 10 KT THEN BACKING TO SOUTHWEST AND
INCREASING TO 15 TO 20 KT BY SUNDAY EVENING. MODERATE SW FLOW/AROUND
20 KT/ WILL CONTINUE INTO MONDAY WHILE BECOMING WESTERLY MONDAY
AFTERNOON AS A STRONG COLD FRONT BEGINS TO MOVE THROUGH THE WATERS.
WINDS WILL SHIFT TO NW AROUND 25 KT BEHIND THE FRONT MONDAY NIGHT
AND TUESDAY. THE FORECAST TUESDAY NIGHT AND WEDNESDAY WILL DEPEND ON
THE TRACK/INTENSITY/AND TIMING OF A FRONTAL WAVE FORECAST TO MOVE
NORTH THROUGH THE OFFSHORE WATERS. DUE TO THIS UNCERTAINTY USED A
BLEND OF THE GFS/ECMWF AND WILL FORECAST MODERATE NORTHERLY FLOW
/AROUND 20 KT/ FOR THIS PERIOD.

5-7 FT SEAS EARLY SUNDAY WILL SUBSIDE TO 3-5 FT IN THE AFTERNOON
CONTINUING THROUGH MONDAY. SEAS WILL THEN INCREASE TO 7-9 FT IN THE
STRONGER NORTHERLY POST FRONTAL FLOW MONDAY NIGHT AND TUESDAY. WILL
FORECAST 5-7 FT SEAS WEDNESDAY USING THE BLENDED GFS/ECMWF WIND
FIELDS. THE FORECAST WAVES MONDAY NIGHT THROUGH WEDNESDAY ARE
GENERALLY 2 FT HIGHER THAN THE WAVE WATCH MODEL AND ARE BASED ON THE
HIGHER RESOLUTION SWAN WAVE MODEL.

&&

.FIRE WEATHER...
AS OF 4 AM SATURDAY...PER COORD WITH SURROUNDING OFFICES AND
NCFS...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING. ALSO EXPANDED THE AREA TO INCLUDE ALL COUNTIES ALONG AND
WEST OF THE HIGHWAY 17 CORRIDOR INCLUDING WASHINGTON COUNTIES.
SOUTHWEST WINDS AROUND 15-20 MPH WITH GUSTS TO 35 MPH WILL BE
POSSIBLE AS DEWPOINTS DROP TO AROUND 25-30%. RH MAY MARGINALLY
MEET CRITERIA BUT WITH THE GUSTY WINDS...FIRE DANGER FORECAST
SHOWING POCKETS OF HIGH AND VERY LOW DEWPOINTS AIDING TO THE
DRYING OF FINE FUELS FELT IT WAS PRUDENT TO INCLUDE MOST AREAS OF
EASTERN NORTH CAROLINA AWAY FROM THE COAST.

&&

.CLIMATE...
RECORD LOW MIN TEMPS FOR JANUARY 25TH:

CAPE HATTERAS      22    2003
MANTEO             20    2005
OCRACOKE	   18	 2003
NEW BERN           11	 2003
WILLIAMSTON        16	 1963
KINSTON 7SE	   12	 2003
GREENVILLE	   14	 1935
BAYBORO		   7	 2003
MOREHEAD CITY	   10	 2003
WARSAW 5E	   11	 2003

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR NCZ029-044-045-079-080-090>093-098.
     WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM EST SUNDAY FOR
     NCZ095-103-104.
MARINE...GALE WARNING FROM 10 AM THIS MORNING TO 5 AM EST SUNDAY FOR
     AMZ130-135-150.
     GALE WARNING FROM 10 AM THIS MORNING TO 7 AM EST SUNDAY FOR
     AMZ152-154.
     GALE WARNING FROM 10 AM THIS MORNING TO 3 AM EST SUNDAY FOR
     AMZ156-158.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...JME
AVIATION...JME/SK
MARINE...JME/SK
FIRE WEATHER...SK
CLIMATE...TL
Hazardous weather outlook, Jan 24, 4:44 PM EST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
444 PM EST FRI JAN 24 2014

NCZ045>047-080-081-092>095-098-103-104-252145-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-
PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
444 PM EST FRI JAN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

WIND CHILL VALUES WILL BE THE TEENS THIS EVENING...THEN FALLING
BACK TO THE SINGLE DIGITS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY WINDS AND LOW RH MAY PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS SATURDAY AFTERNOON.

ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION TUESDAY INTO
WEDNESDAY.

AN AREA OF LOW PRESSURE LIFTING OFF THE COAST MAY BRING WINTER
PRECIPITATION TO PORTIONS OF EASTERN NORTH CAROLINA FOR THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-079-090-091-252145-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
444 PM EST FRI JAN 24 2014

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

WIND CHILL VALUES WILL BE IN THE TEENS THIS EVENING...THEN
FALLING BACK TO THE SINGLE DIGITS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

GUSTY WINDS AND LOW RH WILL PRODUCE DANGEROUS FIRE WEATHER
CONDITIONS SATURDAY AFTERNOON.

ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE REGION TUESDAY INTO
WEDNESDAY.

AN AREA OF LOW PRESSURE LIFTING OFF THE COAST MAY BRING WINTER
PRECIPITATION TO PORTIONS OF EASTERN NORTH CAROLINA FOR THE MIDDLE
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:12 PM ESTGale WarningMHX33 hr
Jan 25, 4:33 AM ESTRed Flag WarningMHXBeaufort, Duplin, Greene, Jones, Lenoir, Martin and 2 more13 hr

Nearby

Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.